Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 19, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 6, 2006, 5:28 PM EST for Hancock County, Washington County, Maine. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2006, 5:28 PM EST (22:28 UTC)
- Expired
- Dec 7, 2006, 4:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 062228 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 528 PM EST WED DEC 6 2006 ...STRONG SOUTHWEST WINDS ALONG THE COAST TONIGHT INTO THURSDAY MORNING... .A STRONG SOUTHWESTERLY FLOW WILL BRING SOME STRONG WINDS OVER THE COASTAL REGION INTO EARLY THURSDAY MORNING AS A WARM FRONT LIFTS ACROSS THE REGION. MEZ029-030-070500- /O.NEW.KCAR.WI.Y.0019.061206T2228Z-061207T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 528 PM EST WED DEC 6 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THIS EVENING INTO THE EARLY MORNING HOURS ON THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ HEWITT
2 follow-up statements
000 WWUS71 KCAR 070336 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1036 PM EST WED DEC 6 2006 ...GUSTY SOUTHWEST WINDS CONTINUE ALONG THE COAST OVERNIGHT INTO THURSDAY MORNING... .A STRONG SOUTHWESTERLY FLOW WILL BRING SOME STRONG WIND GUSTS OVER THE COASTAL REGION INTO EARLY THURSDAY MORNING AS A COLD FRONT FRONT APPROACHES THE REGION FROM THE WEST. MEZ029-030-070900- /O.CON.KCAR.WI.Y.0019.000000T0000Z-061207T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1036 PM EST WED DEC 6 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THROUGH EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ HEWITT
000 WWUS71 KCAR 070910 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 410 AM EST THU DEC 7 2006 MEZ029-030-071015- /O.EXP.KCAR.WI.Y.0019.000000T0000Z-061207T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 410 AM EST THU DEC 7 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO 10 TO 15 MPH ACROSS THE ADVISORY AREA. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 6, 3:43 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 6, 3:43 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 343 PM EST WED DEC 6 2006 .SYNOPSIS... A COLD FRONT WILL APPROACH THE STATE FROM THE WEST LATE TONIGHT AND EARLY THURSDAY. THIS FRONT WILL CROSS THE STATE THURSDAY AFTERNOON. A SECONDARY COLD FRONT WILL CROSS THE REGION THURSDAY NIGHT FOLLOWED BY COLD AND BLUSTERY WEATHER ON FRIDAY. && .SHORT TERM /TODAY THROUGH FRIDAY/... RADAR MOSAIC SHOWS AN AREA OF LIGHT SNOW CURRENTLY MOVING ACROSS NORTHERN AND EASTERN AREAS AT TIME. THIS IN ASSOCIATION WITH THE WEAK WARM ADVECTION ALOFT. EXPECT THE STEADIER SNOW TO MOVE EAST OF THE FORECAST AREA EARLY THIS EVENING. COULD SEE AN INCH OR TWO OF SNOW ACROSS NORTHERN AREAS THIS EVENING WITH LITTLE OR NO ACCUMULATION ELSEWHERE. EXPECT TEMPERATURES TO RISE OVERNIGHT IN THE WARM ADVECTION SO NOT NEARLY AS COLD AS LAST NIGHT. ON THURSDAY A COLD FRONT WILL APPROACH FROM THE WEST AND THEN CROSS THE REGION DURING THE AFTERNOON. EXPECT TEMPERATURES ON THURSDAY AHEAD OF THE FRONT TO REACH THE LOW TO MID 30S NORTH AND UPPER 30S TO LWR 40S DOWNEAST. THE FRONT WILL BE ACCOMPANIED BY SOME SNOW SHOWERS ACROSS THE NORTH AND RAIN SHOWERS DOWNEAST. FOR THURSDAY NIGHT A SECONDARY COLD FRONT WILL MOVE DOWN ACROSS THE REGION FROM THE NORTHWEST. THIS SECONDARY FRONT MAY BE ACCOMPANIED BY SOME SNOW SHOWERS ESPECIALLY ACROSS THE NORTH. FRIDAY WILL BE A COLD AND BLUSTERY DAY AS STRONG COLD ADVECTION CAN BE EXPECTED. TEMPERATURES DURING FRIDAY WILL NOT RISE MUCH BUT IN FACT WILL BE NEARLY STEADY OR SLOWLY FALL THROUGH THE DAY. THERE COULD ALSO BE SOME SNOW SHOWERS ESPECIALLY ACROSS NORTHERN AREAS BUT SKIES SHOULD BECOME P/CLOUDY DOWNEAST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... STRONG HIGH PRESSURE WILL PERSIST TO THE SOUTH OF NEW ENGLAND THRU SUNDAY NIGHT. A WEAK TROF WILL MOVE ACROSS THE STATE EARLY MONDAY. HIGH PRESSURE IS EXPECTED TO RETURN TO THE REGION LATER MONDAY INTO TUESDAY. 00Z SATURDAY THRU 06Z SUNDAY: HAVE KEPT CHANCE POPS IN THE NORTH AT THE BEGINNING OF THIS PERIOD AS SNOW SHOWERS ARE POSSIBLE WITH STRONG AND COLD FLOW OFF THE ST LAWRENCE. HAVE NOT MADE ANY MODIFICATIONS TO TEMPERATURE OR DEW POINT FROM PREVIOUS FORECAST. WINDS HAVE BEEN INITIALIZED WITH THE GFS...HOWEVER SPEEDS WERE INCREASED FRIDAY NIGHT TO COMPENSATE FOR THE COLD AIR MASS SPREADING ACROSS THE REGION. ONLY SLIGHT MANUALLY MODIFICATIONS WERE MADE TO THE SKY AND POPS TO BETTER FIT THE NEIGHBORING OFFICE. 06Z SUNDAY THRU TUESDAY: HAVE INITIALIZED ALL GRIDS WITH HPC GUIDANCE. HAVE LOWERED SKY AND POP NUMBERS MONDAY INTO EARLY TUESDAY TO WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST. ONLY OTHER MODIFICATIONS MADE TO HPC GUIDANCE WAS TO BETTER FIT NEIGHBORING OFFICE. && .AVIATION /20Z-18Z/... EXPECT MVFR AND SOME IFR ACROSS THE NORTHERN TAF SITES DUE TO REDUCED VSBYS AND CEILINGS IN SNOW OR SNOW SHOWERS. OTHERWISE EXPECT VFR WITH POSSIBLY SOME MVFR CEILINGS AT KBGR AND KBHB TONIGHT. && .MARINE... SHORT TERM: WILL CONTINUE WITH THE SCA TONIGHT IN THE SW FLOW AHEAD OF THE COLD FRONT. HAVE ALSO EXTENDED THE SCA THROUGH THURSDAY AS ALTHOUGH WINDS MAY DROP OFF A BIT IN THE AFTERNOON THE SEAS WILL REMAIN ABOVE SCA LEVELS. EXPECT THE POTENTIAL FOR GALE CONDITIONS DURING FRIDAY IN THE STRONG COLD AIR ADVECTION PATTERN. LONG TERM: HAVE INITIALIZED WIND GRIDS WITH THE GFS...HOWEVER HAVE INCREASED WIND SPEEDS FRIDAY NIGHT DUE TO THE COLD NORTHWEST FLOW. WNA WAVE WATCH III LOOKS GOOD...EVEN FRIDAY NIGHT WITH FORECASTED WIND SPEED A LITTLE STRONGER THAN WAVE MODEL GUIDANCE...SO HAVE NOT MADE ANY MANUALLY CHANGES. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR ANZ050. && SHORT TERM/MARINE...DUDA LONG TERM/MARINE...MIGNONE AVIATION...DUDA/WEITLICH
Hazardous weather outlook, Dec 6, 4:33 AM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 433 AM EST WED DEC 6 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-071100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 433 AM EST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW LATER TODAY THROUGH TONIGHT COULD PRODUCE 1 TO 2 INCHES OF ACCUMULATION ACROSS MAINLY THE NORTH AND MOUNTAINS...WITH LITTLE OR NO ACCUMULATION ELSEWHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UP TO AN INCH OF ADDITIONAL SNOW IS POSSIBLE ACROSS THE NORTH AND MOUNTAINS THURSDAY. GUSTY WINDS ARE POSSIBLE ACROSS THE REGION FRIDAY. THERE WILL BE ANOTHER CHANCE OF LIGHT SNOW AND SNOW SHOWERS ACROSS MAINLY THE NORTH AND MOUNTAINS LATER SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NORCROSS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.